Alert archive / Virginia / Coastal Flood Statements in 2021
Coastal Flood Statement 31, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Oct 16, 2021, 4:53 AM EDT for Lancaster County, Northumberland County, Westmoreland County, Virginia; Somerset County, Wicomico County, Maryland. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2021, 4:53 AM EDT (08:53 UTC)
- Expired
- Oct 16, 2021, 2:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wakefield, VA
Counties Somerset County, MD, Wicomico County, MD, Lancaster County, VA, Northumberland County, VA, Westmoreland County, VA
The radar
The Dover AFB radar (KDOX), 112 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704
WHUS41 KAKQ 160853
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
453 AM EDT Sat Oct 16 2021
MDZ021-161700-
/O.NEW.KAKQ.CF.Y.0021.211016T1200Z-211016T2000Z/
Dorchester-
453 AM EDT Sat Oct 16 2021
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO
4 PM EDT THIS AFTERNOON...
* WHAT...Around one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Dorchester County.
* WHEN...From 8 AM this morning to 4 PM EDT this afternoon.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline resulting in a low
threat of property damage. Expect up to one foot of water
above ground level in low lying, vulnerable areas. Some roads
and low lying property including parking lots, parks and lawns
near the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive around barricades or through water of unknown depth.
Take the necessary actions to protect flood-prone property.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/11 AM 3.4 1.3 1.2 2-3 MINOR
17/12 AM 2.9 0.8 0.6 3 NONE
17/12 PM 2.3 0.2 0.1 3 NONE
18/12 AM 2.2 0.1 -0.1 3 NONE
18/01 PM 2.4 0.3 0.1 1-2 NONE
19/01 AM 2.3 0.2 0.1 2 NONE
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/03 AM 3.1 1.1 1.1 1 NONE
16/02 PM 3.4 1.4 1.5 2 NONE
17/02 AM 2.9 0.9 0.8 2-3 NONE
17/03 PM 2.1 0.1 0.1 2 NONE
18/03 AM 2.2 0.2 0.1 2 NONE
18/04 PM 2.3 0.3 0.2 1 NONE
&&
$$
VAZ075-077-078-161700-
/O.NEW.KAKQ.CF.S.0031.211016T0853Z-211016T1800Z/
Westmoreland-Northumberland-Lancaster-
453 AM EDT Sat Oct 16 2021
...COASTAL FLOOD STATEMENT IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
* WHAT...Up to one foot of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Northumberland, Westmoreland and Lancaster Counties.
* WHEN...Until 2 PM EDT this afternoon.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
DAHLGREN/COLONIAL BEACH VA
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/01 PM 3.1 1.2 1.4 2 NONE
17/02 AM 2.5 0.6 0.7 2 NONE
17/02 PM 1.8 -0.1 0.0 2 NONE
18/02 AM 1.9 0.0 0.1 1 NONE
18/02 PM 1.8 -0.1 0.0 1 NONE
LEWISETTA VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/11 AM 2.8 1.3 1.3 1-2 NONE
17/12 AM 2.4 0.9 0.8 2 NONE
17/12 PM 1.7 0.2 0.1 2 NONE
18/12 AM 1.9 0.4 0.3 1-2 NONE
18/12 PM 1.9 0.4 0.3 2 NONE
19/01 AM 1.9 0.4 0.3 1 NONE
WINDMILL POINT VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/08 AM 2.5 1.1 1.0 1-2 NONE
16/09 PM 2.5 1.1 0.9 2-3 NONE
17/10 AM 1.8 0.4 0.2 2-3 NONE
17/10 PM 1.9 0.5 0.3 2 NONE
18/10 AM 1.8 0.4 0.2 2 NONE
18/10 PM 1.7 0.3 0.2 1-2 NONE
&&
$$
MDZ022-023-161700-
/O.NEW.KAKQ.CF.S.0031.211016T0853Z-211016T2000Z/
Wicomico-Somerset-
453 AM EDT Sat Oct 16 2021
...COASTAL FLOOD STATEMENT IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
* WHAT...Up to one foot of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Somerset and Wicomico Counties.
* WHEN...Until 4 PM EDT this afternoon.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/11 AM 3.4 1.3 1.2 2-3 MINOR
17/12 AM 2.9 0.8 0.6 3 NONE
17/12 PM 2.3 0.2 0.1 3 NONE
18/12 AM 2.2 0.1 -0.1 3 NONE
18/01 PM 2.4 0.3 0.1 1-2 NONE
19/01 AM 2.3 0.2 0.1 2 NONE
CRISFIELD MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 1.8 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/10 AM 3.1 0.9 1.5 2 NONE
16/10 PM 3.0 0.8 1.0 2-3 NONE
17/11 AM 2.4 0.2 0.6 3 NONE
17/11 PM 2.6 0.4 0.6 3 NONE
18/12 PM 2.5 0.3 0.6 2 NONE
19/12 AM 2.4 0.2 0.4 1 NONE
&&
$$2 follow-up statements
321
WHUS41 KAKQ 161104
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
704 AM EDT Sat Oct 16 2021
MDZ021-161915-
/O.EXT.KAKQ.CF.Y.0021.211016T1104Z-211016T2000Z/
Dorchester-
704 AM EDT Sat Oct 16 2021
...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
* WHAT...Around one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Dorchester County.
* WHEN...Until 4 PM EDT this afternoon.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline resulting in a low
threat of property damage. Expect up to one foot of water
above ground level in low lying, vulnerable areas. Some roads
and low lying property including parking lots, parks and lawns
near the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive around barricades or through water of unknown depth.
Take the necessary actions to protect flood-prone property.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/11 AM 3.5 1.4 1.3 2-3 MINOR
17/12 AM 2.9 0.8 0.6 3 NONE
17/12 PM 2.3 0.2 0.1 3 NONE
18/12 AM 2.2 0.1 -0.1 3 NONE
18/01 PM 2.4 0.3 0.1 2 NONE
19/01 AM 2.3 0.2 0.1 1-2 NONE
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/02 PM 3.4 1.4 1.5 2 NONE
17/02 AM 2.9 0.9 0.8 2-3 NONE
17/03 PM 2.1 0.1 0.1 2 NONE
18/03 AM 2.2 0.2 0.1 2 NONE
18/04 PM 2.3 0.3 0.2 1-2 NONE
19/04 AM 2.2 0.2 0.2 1 NONE
&&
$$
VAZ075-077-078-161800-
/O.CON.KAKQ.CF.S.0031.000000T0000Z-211016T1800Z/
Westmoreland-Northumberland-Lancaster-
704 AM EDT Sat Oct 16 2021
...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
* WHAT...Up to one foot of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Northumberland, Westmoreland and Lancaster Counties.
* WHEN...Until 2 PM EDT this afternoon.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
DAHLGREN/COLONIAL BEACH VA
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/01 PM 3.1 1.2 1.4 2 NONE
17/02 AM 2.5 0.6 0.7 2 NONE
17/02 PM 1.8 -0.1 0.0 2 NONE
18/02 AM 1.9 0.0 0.1 1 NONE
18/02 PM 1.8 -0.1 0.0 1 NONE
19/03 AM 2.0 0.1 0.2 1 NONE
LEWISETTA VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/11 AM 2.8 1.3 1.3 1-2 NONE
17/12 AM 2.4 0.9 0.8 2 NONE
17/12 PM 1.7 0.2 0.1 2 NONE
18/12 AM 1.9 0.4 0.3 1-2 NONE
18/12 PM 1.9 0.4 0.3 2 NONE
19/01 AM 1.9 0.4 0.3 1 NONE
WINDMILL POINT VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/08 AM 2.6 1.2 1.1 1-2 NONE
16/09 PM 2.5 1.1 0.9 2-3 NONE
17/10 AM 1.8 0.4 0.2 2 NONE
17/10 PM 1.9 0.5 0.3 2 NONE
18/10 AM 1.8 0.4 0.2 2 NONE
18/10 PM 1.7 0.3 0.2 1 NONE
&&
$$
MDZ022-023-161915-
/O.CON.KAKQ.CF.S.0031.000000T0000Z-211016T2000Z/
Wicomico-Somerset-
704 AM EDT Sat Oct 16 2021
...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
* WHAT...Up to one foot of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Somerset and Wicomico Counties.
* WHEN...Until 4 PM EDT this afternoon.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/11 AM 3.5 1.4 1.3 2-3 MINOR
17/12 AM 2.9 0.8 0.6 3 NONE
17/12 PM 2.3 0.2 0.1 3 NONE
18/12 AM 2.2 0.1 -0.1 3 NONE
18/01 PM 2.4 0.3 0.1 2 NONE
19/01 AM 2.3 0.2 0.1 1-2 NONE
CRISFIELD MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 1.8 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/10 AM 3.1 0.9 1.5 2 NONE
16/10 PM 3.0 0.8 1.0 2-3 NONE
17/11 AM 2.4 0.2 0.6 1-3 NONE
17/11 PM 2.6 0.4 0.6 3 NONE
18/12 PM 2.5 0.3 0.6 1-2 NONE
19/12 AM 2.4 0.2 0.4 1 NONE
&&
$$428
WHUS41 KAKQ 161743
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
143 PM EDT Sat Oct 16 2021
MDZ022-023-161845-
/O.CAN.KAKQ.CF.S.0031.000000T0000Z-211016T2000Z/
Wicomico-Somerset-
143 PM EDT Sat Oct 16 2021
...COASTAL FLOOD STATEMENT IS CANCELLED...
The threat for coastal flooding has ended.
&&
$$
VAZ075-077-078-161845-
/O.EXP.KAKQ.CF.S.0031.000000T0000Z-211016T1800Z/
Westmoreland-Northumberland-Lancaster-
143 PM EDT Sat Oct 16 2021
...COASTAL FLOOD STATEMENT WILL EXPIRE AT 2 PM EDT THIS
AFTERNOON...
* WHAT...Threat for coastal flooding ending.
* WHERE...Northumberland, Westmoreland and Lancaster Counties.
* WHEN...Until 2 PM EDT this afternoon.
* IMPACTS...Shallow, nuisance flooding ending.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
$$
MDZ021-162000-
/O.CON.KAKQ.CF.Y.0021.000000T0000Z-211016T2000Z/
Dorchester-
143 PM EDT Sat Oct 16 2021
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
* WHAT...One half to one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Dorchester County.
* WHEN...Until 4 PM EDT this afternoon.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline resulting in a low
threat of property damage. Some roads and low lying property
including parking lots, parks and lawns near the waterfront
will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive around barricades or through water of unknown depth.
Take the necessary actions to protect flood-prone property.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/01 PM 3.2 1.1 1.4 3 NONE
17/12 AM 3.2 1.1 0.9 4 NONE
17/12 PM 2.4 0.3 0.2 3 NONE
18/12 AM 2.3 0.2 0.0 4 NONE
18/01 PM 2.3 0.2 0.0 3 NONE
19/01 AM 2.2 0.1 0.0 3 NONE
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
16/02 PM 3.7 1.7 1.8 2-3 MINOR
17/02 AM 3.3 1.3 1.2 3 NONE
17/03 PM 2.6 0.6 0.6 3 NONE
18/03 AM 2.4 0.4 0.3 2 NONE
18/04 PM 2.4 0.4 0.3 2-3 NONE
19/04 AM 2.2 0.2 0.2 1-2 NONE
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Oct 16, 4:07 AM EDT, 46 minutes earlier.
Area forecast discussion, Oct 16, 4:07 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
407 AM EDT Sat Oct 16 2021
.SYNOPSIS...
A cold front crosses the area this afternoon and evening. High
pressure builds into the area Sunday through the middle of next
week bringing more seasonal temperatures and dry conditions.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 335 AM EDT Saturday...
High pressure is now centered offshore of the region early this
morning, with deepening ~1002mb low pressure near Lake Ontario. A
sharp cold front extends SSW into ern portions of KY/TN and the Deep
South. A rather deep trough aloft extends from the ern Canadian
Prairies south to the Mississippi River Valley, and this trough is
steadily progressing eastward. A potent shortwave embedded in the
trough is quickly tracking NE toward the ern Great Lakes. National
radar mosaic shows a broken line of showers along the front, with
much of the pcpn behind it (from central TN to MI) Locally, skies
are still clear with very little fog compared to the past few
mornings thanks to a 5-10mph south wind. Temperatures are in the
upper 50s-mid 60s in most areas.
Still not a whole lot of change to the forecast for this aftn
through tonight. The cold front is progged to reach the wrn CWA
border by early aftn, cross the I-95 corridor between 3-5 PM, and
clear the entire CWA by 00z/8 PM this evening. This happens as the
parent low continues to deepen while tracking NNE through Quebec and
the upper trough axis approaches from the W, but the above mentioned
shortwave (and best mid/upper level dynamics) are still expected to
miss us well to the north. Increasing low-level S-SSW flow (and
mainly sunny skies) will allow it to warm quickly with forecast
highs ranging from the upper 70s-80F W to the mid 80s SE. With
nearly all of the pcpn falling along and behind the front, will have
a dry fcst for all zones through 16z/noon. A broken line of low-
topped convection (mainly showers) will develop along the front by
mid afternoon as it approaches the I-95 corridor with the increase
in daytime heating (and mid-upper 60s dew points). However, the
probability of thunder is very low (but will maintain slight chc T)
given that there will only be a narrow band of very weak instability
(100-400 J/kg of MLCAPE) along and just ahead of the boundary. The
strongest convection will remain to our north across ern PA/NJ
closer to the better mid/upper level dynamics. Will have likely PoPs
spreading east across the entire area (categorical NE) from midday
through the evening. Temperatures will immediately fall into the mid
60s (potentially a bit lower) following the FROPA. The
resultant sharp pressure rises will likely result in a NW wind
briefly gusting to 30-45mph (perhaps isolated gusts to 50mph in
areas exposed to the water in the VA Nrn Neck and Lower Ern
Shore) along and immediately behind of the front. There will
likely be a 2-3 hour period of light-moderate rain in the wake
of the front (especially E and NE). SPC's severe wind probs
remain to our N, but the highest gusts (likely across our NE
zones) may be capable of downing a couple of trees.
QPF still remains very limited west of I-95 (0.15" or less). QPF
will be noticeably higher (around 0.25-0.30") across ern VA and
the Lower Eastern Shore). Will have lingering PoPs of 40-70%
near the coast from 8-11 PM for the light to moderate rain
behind the front. Skies should clear fairly quickly from the
WNW-ESE tonight as cool high pressure begins to build toward the
region from the west. Much cooler with lows dropping back into
the 40s for many locations away from the coast (low to mid 50s
right along the coast).
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 335 AM EDT Saturday...
Dry/mainly sunny wx and cooler temperatures prevail from Sun-Mon
night. NW flow aloft is expected to continue through the short term
period as the upper trough slowly pulls away to the NE (but lingers
INVOF Atlantic Canada). The surface high will continue to slowly
build toward the area, and is progged to become centered just to our
WSW by late Mon night. Highs will struggle to make it out of the low
to mid 60s on Sunday across much of the area despite full sunshine.
Sunday night will be the coolest night of the fall so far. Lows are
forecast to be in the low 40s in the VA Piedmont (possibly upper 30s
in the typically cooler spots such as LKU), low to mid 40s in most
other inland locations, and upper 40s-low 50s near the immediate
coast. Forecast highs on Mon are a bit warmer, with upper 60s
expected for the vast majority of the area. Cool again Mon night
with lows similar to what is expected Sun night.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 335 AM EDT Saturday...
NW flow aloft potentially continues through Tue before the flow
flattens out and becomes quasi-zonal over the Mid-Atlantic by the
middle of next week. The sfc high settles just to our south from Tue-
Tue night, then shifts offshore during the latter part of the
week. Maintained a dry forecast through Thu, with slight rain
chances returning by Friday-Friday night as another cold front
approaches. A warming trend is expected from Tue-Thu, with highs
warming from the low 70s on Tue to mid-upper 70s by Thu. Mid to
upper 70s are expected in most areas on Fri. Lows generally in
the mid 40s to lower 50s Tuesday night, in the mid 40s to mid
50s Wednesday night, and in the 50s to near 60F Thursday night.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
As of 145 AM EDT Saturday...
VFR/mainly SKC conditions are expected through mid-morning. A
cold front will quickly approach the area later today and cross
the terminals from WNW-ESE from 20-00z. SW winds ahead of the
front will become gusty (to ~20kt) by late morning as mixing
increases and the pressure gradient tightens. SCT CU is possible
in advance of the front, but no pcpn is expected until the front
arrives. A line of low-topped showers (with very little if any
thunder) will accompany the FROPA. Gusts of 25-35kt (out of the
WNW-NW) are likely at the terminals with that line of showers,
and for about 1-2 hours immediately following the FROPA. Pcpn
will likely continue for 2-3 hours after the FROPA before
quickly ending. CIGs may drop to MVFR for a few hours this
aftn/evening, with mainly VFR or MVFR VSBYs in the showers.
NW winds diminish to ~10kt by late evening at RIC, but gusts of
15-25kt are likely near the coast tonight. SKC conditions
return tonight as drier air filters into the area.
Outlook... VFR/dry conditions continue through early next week.
Gusty NW winds will persist through Monday, especially near the
coast.
&&
.MARINE...
As of 350 AM EDT Saturday...
A cold front is currently located along the west slope of the
Appalachians and will continue to move east and approach the
waters by this aftn. This front is more ana-frontal in nature and
therefore the southerly wind surge out ahead of it will be quite
marginal at best. SCA headlines have been adjusted to a later
start time for the Ocean and Currituck Sound in particular. In
any event, by far the more significant winds will be with the
sharp wind shift/arrival of colder air later this aftn through
this evening. Expect a brief period (about 1 to 2 hours) of
gusty winds (potentially 30-40kt) as this occurs. Too short for
a Gale Warning but SMWs may be needed during approximately the
20Z- 00Z timeframe. Then a fairly long lived strong SCA event is
expected tonight with sustained wind speeds increasing to
20-25kt with gusts to 30kt across all areas. Some additional
gusts ~35kt gusts will likely occur from time to time at
elevated terminals as cold air surges in from the north. NW
winds will decrease to 15-20kt by late Sunday afternoon, but are
expected to generally remain around 15 to 20 kt through Monday
as high pressure builds across the Deep South/TN Valley with low
pressure remaining near Atlantic Canada. SCAs have been
extended through Sun night for all but the upper rivers and
Currituck Sound.
Waves will increase to 2-3 ft with the SW winds Saturday, with
seas building to 3-4 ft. Waves build to 3-4ft by Sat night, with
seas increasing to 4-6 ft in most areas overnight. Seas gradually
subside to 3-4 ft by later Mon/Mon night.
&&
.TIDES/COASTAL FLOODING...
As of 350 AM EDT Saturday
Will be issuing a coastal flood statement for the northern Neck
and MD eastern shore adjacent to the Bay (possibly an advisory
for Dorchester) as southerly winds ahead of the cold front will
bring the potential for minor tidal flooding to the Bay side of
the lower MD eastern shore with the upcoming high tide cycle
by early this aftn. The current TWL forecast still has only
Bishops Head reaching minor flood thresholds, while Cambridge
and Crisfield peak just below minor flooding levels. There could
be some water remaining trapped into Cambridge as the strong WNW
winds arrive late this aftn (probably 1-2 hrs following high
tide). Eventually, the larger scale flow of water out of the
upper Bay will dominate and departures will drop rapidly later
tonight and Sun. Some potential for nuisance/minor flooding
along the VA eastern shore (i.e Bayford) as strong NW winds push
water into this region through tonight/Sunday morning. A Coastal
Flood Statement may be needed there as well.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 10 AM this morning to 1 PM EDT
Sunday for ANZ635>637.
Small Craft Advisory from 10 AM this morning to 6 AM EDT
Monday for ANZ632-634-638.
Small Craft Advisory from 1 PM this afternoon to 8 PM EDT
Sunday for ANZ633.
Small Craft Advisory from 7 AM this morning to 6 AM EDT Monday
for ANZ630-631.
Small Craft Advisory from 1 PM this afternoon to 6 AM EDT
Monday for ANZ650-652-654.
Small Craft Advisory from 4 PM this afternoon to 6 AM EDT
Monday for ANZ656-658.
&&
SYNOPSIS...AJB/ERI
NEAR TERM...ERI
SHORT TERM...AJB/ERI
LONG TERM...AJB/ERI
AVIATION...ERI/RHR
MARINE...LKB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 16, 4:12 AM EDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 412 AM EDT Sat Oct 16 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-170815- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 412 AM EDT Sat Oct 16 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 7:03 AM EDT | Small Craft Advisory | AKQ | 72 hr | |
| Oct 16, 3:28 PM EDT | Special Weather Statement | AKQ | Essex, Richmond, Westmoreland | 47 min |
| Oct 16, 3:33 PM EDT | Special Weather Statement | AKQ | Charles City, Dinwiddie, Henrico, King and Queen, King William, New Kent and 4 more | 42 min |
| Oct 16, 3:48 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Oct 16, 3:52 PM EDT | Special Marine Warning | AKQ | 113 min | |
| Oct 16, 4:09 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland, Richmond, Westmoreland | 51 min |
| Oct 16, 4:13 PM EDT | Special Weather Statement | AKQ | Charles City, Gloucester, James City, Mathews, Middlesex, New Kent and 6 more | 47 min |
| Oct 16, 4:54 PM EDT | Special Weather Statement | AKQ | Gloucester, Isle of Wight, James City, Lancaster, Mathews, Middlesex and 9 more | 66 min |
| Oct 16, 5:43 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Oct 16, 5:58 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Oct 16, 6:26 PM EDT | Special Marine Warning | AKQ | 94 min | |
| Oct 16, 6:39 PM EDT | Special Marine Warning | AKQ | 51 min | |
| Oct 16, 7:10 PM EDT | Coastal Flood Statement | AKQ | Accomack, Northampton | 6 hr |
| Oct 16, 4:53 AM EDT | Coastal Flood Advisory | AKQ | Dorchester | 11 hr |
| Oct 16, 4:23 PM EDT | Special Weather Statement | AKQ | Dorchester | 52 min |
| Oct 16, 4:52 PM EDT | Special Weather Statement | AKQ | Somerset, Wicomico | 38 min |
| Oct 16, 5:32 PM EDT | Special Weather Statement | AKQ | Somerset | 28 min |
| Oct 16, 6:02 PM EDT | Special Weather Statement | AKQ | Worcester | 28 min |
Nearby
Coastal Flood Statements in Virginia, 2021Coastal Flood Statements in Maryland, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.